Advertisement

Moscow University Physics Bulletin

, Volume 73, Issue 6, pp 565–572 | Cite as

The Asymptotic Stability of a Stationary Solution with an Internal Transition Layer to a Reaction–Diffusion Problem with a Discontinuous Reactive Term

  • N. N. NefedovEmail author
  • N. T. LevashovaEmail author
  • A. O. Orlov
THEORETICAL AND MATHEMATICAL PHYSICS
  • 9 Downloads

Abstract

The problem of the asymptotic stability of a stationary solution with an internal transition layer of a one-dimensional reaction–diffusion equation is considered. What makes this problem peculiar is that it has a discontinuity (of the first kind) of the reactive term (source) at an internal point of the segment on which the problem is stated, making the solutions have large gradients in the narrow transition layer near the interface. The existence, local uniqueness, and asymptotic stability conditions are obtained for the solution with such an internal transition layer. The proof uses the asymptotic method of differential inequalities. The obtained existence and stability conditions of the solution should be taken into account when constructing adequate models that describe phenomena in media with discontinuous characteristics. One can use the results of this work to develop efficient methods for solving differential equations with discontinuous coefficients numerically.

Keywords:

internal transition layer method of differential inequalities Lyapunov asymptotic stability upper and lower solutions 

Notes

ACKNOWLEDGMENTS

This study was supported by the Russian Science Foundation (grant no. 18-11-00042).

REFERENCES

  1. 1.
    N. T. Levashova, O. A. Nikolaeva, and A. D. Pashkin, Moscow Univ. Phys. Bull. 70, 341 (2015). doi 10.3103/50027134915050082ADSCrossRefGoogle Scholar
  2. 2.
    A. Orlov, N. Levashova, and T. Burbaev, J. Phys.: Conf. Ser. 586, 012003 (2015).Google Scholar
  3. 3.
    N. N. Nefedov and M. Ni, Comput. Math. Math. Phys. 55, 2001 (2015).MathSciNetCrossRefGoogle Scholar
  4. 4.
    A. B. Vasil’yeva, Comput. Math. Math. Phys. 35, 411 (1995).MathSciNetGoogle Scholar
  5. 5.
    S. I. Pohožaev, Math. USSR - Sb. 41, 269 (1982).Google Scholar
  6. 6.
    V. N. Pavlenko and O. V. Ul’yanova, Russ. Math. 42 (11), 65 (1998).Google Scholar
  7. 7.
    M. G. Lepchinskii and V. N. Pavlenko, St. Petersburg Math. J. 17, 465 (2006).MathSciNetCrossRefGoogle Scholar
  8. 8.
    N. T. Levashova, N. N. Nefedov, and A. O. Orlov, Comput. Math. Math. Phys. 57, 854 (2017).MathSciNetCrossRefGoogle Scholar
  9. 9.
    A. B. Vasil’eva and V. F. Butuzov, Asymptotic Methods in the Singular Perturbation Theory (Vysshaya Shkola, Moscow, 1990).zbMATHGoogle Scholar
  10. 10.
    N. N. Nefedov, Differ. Equat. 31, 1077 (1995).Google Scholar
  11. 11.
    A. B. Vasil’eva, V. F. Butuzov, and N. N. Nefedov, Proc. Steklov Inst. Math. 268, 258 (2010).MathSciNetCrossRefGoogle Scholar
  12. 12.
    N. N. Nefedov, Lect. Notes Comput. Sci. 8236, 62 (2013).MathSciNetCrossRefGoogle Scholar
  13. 13.
    C. V. Pao, Nonlinear Parabolic and Elliptic Equations (Springer, New York, 1992).zbMATHGoogle Scholar
  14. 14.
    D. Daners and P. Koch Medina, Abstract Evolution Equations, Periodic Problems and Applications (Longman, 1992).zbMATHGoogle Scholar
  15. 15.
    G. Dong, Nonlinear Partial Differential Equations of Second Order (American Mathematical Society, 1991).CrossRefGoogle Scholar
  16. 16.
    A. O. Orlov, N. N. Nefedov, and N. T. Levashova, Differ. Equat. 54, 669 (2018).CrossRefGoogle Scholar

Copyright information

© Allerton Press, Inc. 2018

Authors and Affiliations

  1. 1.Department of Physics, Moscow State UniversityMoscowRussia

Personalised recommendations